Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Simple corona $C^*$-algebras


Author: Huaxin Lin
Journal: Proc. Amer. Math. Soc. 132 (2004), 3215-3224
MSC (2000): Primary 46L05
Published electronically: June 16, 2004
MathSciNet review: 2073295
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a non-unital and $\sigma$-unital simple $C^*$-algebra. We show that if $M(A)/A$ is simple, then $M(A)/A$ is purely infinite. We also show that $M(A)/A$ is simple if and only if $A$ has a continuous scale provided that $A$ is not isomorphic to ${\mathcal K},$ the compact operators.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05

Retrieve articles in all journals with MSC (2000): 46L05


Additional Information

Huaxin Lin
Affiliation: Department of Mathematics, East China Normal University, Shanghai, China
Address at time of publication: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07607-5
PII: S 0002-9939(04)07607-5
Keywords: Simple $C^*$-algebras, corona algebras
Received by editor(s): February 1, 2003
Published electronically: June 16, 2004
Additional Notes: This research was partially supported by NSF grant DMS 0097003
Communicated by: David R. Larson
Article copyright: © Copyright 2004 American Mathematical Society